Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Progress in the theory of complex algebraic curves


Authors: David Eisenbud and Joe Harris
Journal: Bull. Amer. Math. Soc. 21 (1989), 205-232
MSC (1985): Primary 14H10, 14-D2
DOI: https://doi.org/10.1090/S0273-0979-1989-15807-2
MathSciNet review: 1011763
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • L. V. Ahlfors, The complex analytic structure of the space of closed Riemann surfaces, Analytic functions, (R. Nevanlinna et al., eds.) Princeton Univ. Press, Princeton, N.J., 1960. MR 124486
  • A. Altman and S. Kleiman, Compactifying the Picard scheme, Adv. in Math. 35 (1980), 50-112. MR 555258
  • A. Altman and S. Kleiman, Compactifying the Picard scheme. II, Amer. J. Math. 101 (1979), 10-41. MR 527824
  • A. Altman, A. Iarrobino, and S. Kleiman, Irreducibility of the compactified Jacobian, Proc. Nordic Summer School NAVF, Oslo, 1976, Noordhoff, Groningen, 1977. MR 498546
  • E. Arbarello, Fay's trisecant formula and a characterization of Jacobian varieties, Algebraic Geometry, Bowdoin, 1985, (S. Bloch, ed.), Proc. Sympos. Pure Math., vol. 46, part I Amer. Math. Soc., Providence, R.I., 1988, pp. 49-62. MR 927948
  • E. Arbarello and M. Cornalba, The Picard groups of the moduli spaces of curves, Topology 26(1987), 153-171. MR 895568
  • E. Arbarello and M. Cornalba, A few remarks about the variety of plane curves of given degree and genus, Ann. Sci. École Norm. Sup. 16 (1983), 467-488. MR 740079
  • E. Arbarello and C. DeConcini, On a set of equations characterizing Riemann matrices, Ann. of Math. (2) 120 (1984), 119-140. MR 750718
  • M. Artin, Néron models, Arithmetic Geometry (G. Cornell and J. H. Silverman, eds.), Springer-Verlag, Berlin and New York, 1986, pp. 213-230. MR 861977
  • W. Baily, On the theory of theta-functions, the moduli of abelian varieties and the moduli of curves, Ann. of Math. (2) 75 (1962), 342-381. MR 162799
  • W. Baily and A. Borel, Compactification of arithmetic quotients of bounded symmetric domains, Ann. of Math. (2) 84 (1966), 442-528. MR 216035
  • A. Beauville, Prym varieties and the Schottky problem, Invent. Math. 41 (1977), 149-196. MR 572974
  • L. Bers, Spaces of Riemann surfaces, Proc. Internat. Congr. Math., Cambridge, 1958 (J. A. Todd, ed.), Cambridge Univ. Press, 1960. MR 124484
  • L. Bers, On boundaries of Teichmüller spaces and on Kleinian groups. I, Ann. of Math. (2) 91 (1970), 570-600. MR 297992
  • L. Bers, Uniformization, moduli, and Kleinian groups, Bull. London Math. Soc. 4 (1972), 257-300. MR 348097
  • L. Bers, Spaces of degenerating Riemann surfaces, Discontinuous groups and Riemann Surfaces, (Leon Greenberg, ed.), Ann. of Math. Studies 79, 1974. MR 338324
  • A. Brill and M. Noether, Über die algebraischen Funktionen und ihre Anwendungen in der Geometrie, Math. Ann. 7 (1874), 269-310.
  • A. Borel and J.-P. Serre, La Théorème de Riemann-Roch, Bull. Soc. Math. France 86 (1958), 97-136. MR 116022
  • M.-C. Chang and Z. Ran, Unirationality of the moduli spaces of curves of genus 11, 13 (and 12), Invent. Math. 76 (1984), 41-54. MR 739623
  • M.-C. Chang and Z. Ran, The Kodaira dimension of the moduli space of curves of genus 15, J. Differential Geom. 24 (1986), 205-220. MR 862048
  • F. Cukierman, Thesis, Brown Univ., Providence, R.I., 1987.
  • C. D'Souza, Compactification of generalised jacobians, Thesis, Tata Inst. Bombay, 1973, Proc. Indian Acad. Sci. Sect. A Math. Sci. 88 (1979), 419-457. MR 569548
  • S. Diaz, Exceptional Weierstrass points and the divisor on moduli space that they define, Mem. Amer. Math. Soc. no. 56, 1985. MR 791679
  • P. Deligne and D. Mumford, The irreducibility of the space of curves of given genus, Publ. Math. Inst. Hautes Études Sci. 36 (1969), 75-110. MR 262240
  • D. Eisenbud and J. Harris, Limit linear series: basic theory, Invent. Math. 85 (1986), 337-371. MR 846932
  • D. Eisenbud and J. Harris, A simpler proof of the Gieseker-Petri theorem on special divisors, Invent. Math. 74 (1983), 269-280. MR 723217
  • D. Eisenbud and J. Harris, Existence, decomposition and limits of some Weierstrass points, Invent. Math. 87 (1987), 495-515. MR 874034
  • D. Eisenbud and J. Harris, The Kodaira dimension of the moduli space of curves of genus ≥ 23, Invent. Math. 90 (1987), 359-387. MR 910206
  • W. Fulton and R. Lazarsfeld, On the connectedness of degeneracy loci and special divisors, Acta Math. 146 (1981), 271-283. MR 611386
  • J. Gokhale, Exploring the compactified Picard variety of a singular curve, Thesis, Brandeis, 1986.
  • D. Gieseker, Stable curves and special divisors, Invent. Math. 66 (1982), 251-275. MR 656623
  • P. Griffiths and J. Harris, On the variety of special linear systems on a general algebraic curve, Duke Math. J. 47 (1980), 233-272. MR 563378
  • M. Green and R. Lazarsfeld, On the projective normality of complete linear series n an algebraic curve, Invent. Math. 83 (1986), 73-90. MR 813583
  • L. Gruson and C. Peskine, Genre des courbes de l'espace projectif, Algebraic Geometry (Tromsø 1977), Lecture Notes in Math., vol. 687, Springer-Verlag, Berlin and New York, 1978, pp. 31-59. MR 527229
  • L. Gruson and C. Peskine, Genre des courbes de l'espace projectif. II, Ann. Sci. École Norm. Sup. 15 (1982), 401-418. MR 690647
  • J. Harer, The second homology group of the mapping class group of an orientable surface, Invent. Math. 72 (1983), 221-239. MR 700769
  • J. Harer, CIME notes, Theory of moduli, Lecture Notes in Math., vol. 1337 Springer-Verlag, Berlin and New York, 1988, pp. 138-221. MR 963064
  • J. Harris, Curves and their moduli, Algebraic Geometry, Bowdoin, 1985, (S. Bloch, ed.), Sympos. Pure Math., vol. 46 part I Amer. Math. Soc., Providence, R.I., 1988, pp. 99-144. MR 927953
  • J. Harris, On the Severi problem, Invent. Math. 84 (1986), 445-461. MR 837522
  • J. Harris, On the Kodaira dimension of the moduli space of curves, II: the even genus case, Invent. Math. 67 (1982), 427-466. MR 664324
  • J. Harris and I. Morrison, Slopes of effective divisors on the moduli space of curves, Preprint 1987, Invent. Math, (to appear). MR 1031904
  • J. Harris and D. Mumford, On the Kodaira dimension of the moduli space of curves, Invent. Math. 67 (1982), 23-88. MR 664324
  • R. Hartshorne, Genre des courbes algébriques dans l'espace projectif (d'après L. Gruson et C. Peskine). Sém. Bourbaki, 1981/1982, no. 592, Astérisque 92-93 (1982), 301-313. MR 689536
  • J.-I. Igusa, Arithmetic variety of moduli for genus two, Ann. of Math. (2) 72 (1960), 612-649. MR 114819
  • L. Illusie, Complex cotangent et déformations. I and II, Lecture Notes in Math., vols. 239, 283, Springer-Verlag, Berlin and New York, 1971 and 1972. MR 491680
  • G. Kempf, Schubert methods with an application to algebraic curves, Publ. Math. Centrum, Amsterdam, 1971.
  • G. Kempf et al., Toroidal embeddings, Lecture Notes in Math., vol. 339, Springer-Verlag, Berlin and New York, 1973.
  • S. Kleiman and D. Laksov, On the existence of special divisors, Amer. J. Math. 94 (1972), 431-436. MR 323792
  • S. Kleiman and D. Laksov, Another proof of the existence of special divisors, Acta Math. 132 (1974), 163-176. MR 357398
  • K. Kodaira and D. C. Spencer, On deformations of complex analytic structures. I and II, Ann. of Math. (2) 67 (1958), 328-466. MR 112154
  • R. Lazarsfeld, Brill-Noether-Petri without degenerations, J. Differential Geom. 23 (1986), 299-307. MR 852158
  • N. Mestrano, Conjecture de Franchetta forte, Invent. Math. 87 (1987), 365-376. MR 870734
  • Y. Miyaoka and S. Mori, A numerical criterion for uniruledness, Ann. of Math. (2) 124 (1986), 65-69. MR 847952
  • I. Morrison and H. Pinkham, Galois-Weierstrass points and Hurwitz characters, Ann. of Math (2) 124 (1986), 591-625. MR 866710
  • D. Mumford, Curves and their Jacobians, Univ. of Michigan Press, Ann. Arbor, 1976. MR 419430
  • D. Mumford and J. Fogarty, Geometric invariant theory, (second ed.), Springer-Verlag, Berlin and New York, 1982, (first ed. 1965). MR 719371
  • P. Nelson, Lectures on strings and moduli space, Phys. Rep. 149 (1987), 337. MR 890716
  • T. Oda and S. Seshadri, Compactification of the generalized Jacobian variety, Trans. Amer. Math. Soc. 253 (1979), 1-90. MR 536936
  • Z. Ran, On nodal plane curves, Invent. Math. 86 (1986), 529-534. MR 860680
  • Z. Ran, Degenerations of linear series, Preprint (1985).
  • H. E. Rauch, On the transcendental moduli of algebraic Riemann surfaces, Proc. Nat. Acad. Sci. 41 (1955), 42-49. MR 72232
  • B. St.-Donat, On Petri's analysis of the linear system of quadrics through a canonical curve, Math. Ann 206 (1973), 157-175. MR 337983
  • F.-O. Schreyer, Syzygies of canonical curves and special linear series, Math. Ann. 275 (1986), 105-137. MR 849058
  • F.-O. Schreyer, A standard basis approach to syzygies of canonical curves, Preprint, (1988). MR 1129577
  • E. Sernesi, L'unirazionalità dei moduli delle curve di genere dodici, Ann Scuola Norm. Sup. Pisa 8 (1981), 405-439. MR 634856
  • T. Shiota, Characterization of Jacobian varieties in terms of soliton equations, Invent. Math. 83 (1986), 333-382. MR 818357
  • Y.-S. Tai, Pluricanonical differentials on the Seigel modular variety, Invent. Math. 68 (1982), 425-439. MR 669424
  • O. Teichmüller, Extremale quasikonforme Abbildungen und quadratische Differentiale, Preuss. Akad. 22 (1940). MR 3242
  • O. Teichmüller, Bestimmung der extremalen quasikonformen Abbildungen bei geschlossenen orientierten Reimannschen Flächen, Preuss. Akad. 24 (1943). MR 17803
  • M. Teixidor, Irreducibility of the variety of curves with even semicanonical pencil, preprint (1986).
  • A. Weil, Sur les modules des surfaces de Riemann, Sém, Bourbaki, May 1958. See also "On the moduli of Riemann Surfaces (to Emil Artin)”, and "Final report on contract AF 18 (603)-57", printed in the Collected Papers, vol. 2, Springer-Verlag, 1979 as [1958b] and [1958c], pp. 381-395.
  • S. Wolpert, On the homology of the moduli space of stable curves, Ann. of Math. (2) 118 (1983) 491-523. MR 727702
  • S. Wolpert, On obtaining a positive line bundle from the Weil-Petersson class, Amer. J. Math. 107 (1985) 1485-1507. MR 815769

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 14H10, 14-D2

Retrieve articles in all journals with MSC (1985): 14H10, 14-D2


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1989-15807-2

American Mathematical Society